Alert archive / Wyoming / High Wind Watches in 2016
High Wind Watch 20, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Nov 26, 2016, 3:41 AM MST for Albany County, Laramie County, Platte County, Wyoming. It took effect at Nov 27, 2016, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 26, 2016, 3:41 AM MST (10:41 UTC)
- In effect from
- Nov 27, 2016, 11:00 AM MST
- Expired
- Nov 27, 2016, 3:13 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 66 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.7 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4075 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
409 WWUS75 KCYS 261041 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 341 AM MST SAT NOV 26 2016 ...HIGH WIND WATCH SUNDAY AFTERNOON THROUGH THE EVENING FROM THE SOUTHERN LARAMIE RANGE EASTWARD TO CHEYENNE... .A STRONG PRESSURE GRADIENT WILL DEVELOP BY SUNDAY AFTERNOON INTO THE EVENING ACROSS SOUTHEAST WYOMING. VERY STRONG WINDS WILL BE POSSIBLE FROM THE SOUTHERN LARAMIE RANGE EASTWARD TOWARD CHEYENNE. WHILE IT WILL REMAIN WINDY THROUGH SUNDAY NIGHT...THE THREAT OF HIGH WINDS SHOULD DIMINISH AFTER AROUND MIDNIGHT. WYZ106-116>118-261845- /O.NEW.KCYS.HW.A.0020.161127T1800Z-161128T0600Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...BORDEAUX...BUFORD...PUMPKIN VINE... VEDAUWOO...WHITAKER...FEDERAL...HORSE CREEK...CHEYENNE 341 AM MST SAT NOV 26 2016 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * TIMING...SUNDAY AFTERNOON THROUGH THE EVENING. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD USE CAUTION ALONG INTERSTATES 80 AND 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
168 WWUS75 KCYS 261907 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1207 PM MST SAT NOV 26 2016 ...HIGH WIND WARNING FOR THE THE LARAMIE RANGE AND BORDEAUX AREA 11 AM SUNDAY THROUGH 2 PM MONDAY... ...HIGH WIND WATCH SUNDAY AFTERNOON THROUGH THE EVENING FOR PORTIONS OF LARAMIE AND PLATTE COUNTIES... .A STRONG PRESSURE GRADIENT WILL DEVELOP BY SUNDAY AFTERNOON INTO THE EVENING ACROSS SOUTHEAST WYOMING. VERY STRONG WINDS ARE LIKELY TO DEVELOP FROM THE SOUTHERN LARAMIE RANGE EASTWARD TOWARD CHEYENNE. WYZ106-116-117-271200- /O.UPG.KCYS.HW.A.0020.161127T1800Z-161128T0600Z/ /O.NEW.KCYS.HW.W.0025.161127T1800Z-161128T2100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...BUFORD...PUMPKIN VINE... VEDAUWOO...WHITAKER...FEDERAL...HORSE CREEK 1207 PM MST SAT NOV 26 2016 ...HIGH WIND WARNING IN EFFECT FROM 11 AM SUNDAY TO 2 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 2 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...11 AM SUNDAY THROUGH 2 PM MONDAY. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD USE CAUTION ALONG INTERSTATES 80 AND 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ107-115-271200- /O.EXB.KCYS.HW.A.0020.161127T1800Z-161128T2100Z/ EAST PLATTE COUNTY-LARAMIE VALLEY- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY...BOSLER...LARAMIE 1207 PM MST SAT NOV 26 2016 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON. * TIMING...SUNDAY AFTERNOON THROUGH THE EVENING. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD USE CAUTION ALONG INTERSTATES 80 AND 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ118-271200- /O.EXT.KCYS.HW.A.0020.161127T1800Z-161128T2100Z/ CENTRAL LARAMIE COUNTY- INCLUDING THE CITY OF...CHEYENNE 1207 PM MST SAT NOV 26 2016 ...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... * TIMING...SUNDAY AFTERNOON THROUGH THE EVENING. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD USE CAUTION ALONG INTERSTATES 80 AND 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
005 WWUS75 KCYS 271013 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 313 AM MST SUN NOV 27 2016 ...HIGH WIND WARNING FOR AREAS NEAR THE SOUTHERN LARAMIE RANGE FROM THIS AFTERNOON THROUGH MONDAY... .A STRONG PRESSURE GRADIENT WILL DEVELOP THIS AFTERNOON ACROSS SOUTHEAST WYOMING. VERY STRONG WINDS ARE LIKELY TO DEVELOP FROM THE SOUTHERN LARAMIE RANGE EASTWARD TOWARD CHEYENNE. WYZ107-115-118-272300- /O.UPG.KCYS.HW.A.0020.161127T1800Z-161128T2100Z/ /O.EXB.KCYS.HW.W.0025.161127T1800Z-161128T0600Z/ EAST PLATTE COUNTY-LARAMIE VALLEY-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY...BOSLER... LARAMIE...CHEYENNE 313 AM MST SUN NOV 27 2016 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...THIS AFTERNOON THROUGH THE EVENING. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD USE CAUTION ALONG INTERSTATES 80 AND 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ106-116-117-272300- /O.CON.KCYS.HW.W.0025.161127T1800Z-161128T2100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...BUFORD...PUMPKIN VINE... VEDAUWOO...WHITAKER...FEDERAL...HORSE CREEK 313 AM MST SUN NOV 27 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 PM MST MONDAY... * TIMING...THIS AFTERNOON THROUGH EARLY AFTERNOON MONDAY. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD USE CAUTION ALONG INTERSTATES 80 AND 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Nov 25, 11:19 PM MST, 4 hours 22 minutes earlier.
Area forecast discussion, Nov 25, 11:19 PM MST, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1119 PM MST Fri Nov 25 2016
.SHORT TERM...(This evening through Sunday night)
Issued at 230 PM MST Fri Nov 25 2016
Challenges deal with strong winds and snow across our western
zones Sunday into Monday.
Currently...Surface low pressure being analyzed up near Gillette
this afternoon. Not really impacting southeast Wyoming and
Nebraska Panhandle so far, but we are starting to see an increase
in cloud cover. Winds have been elevated across much of the area
with gusts in the upper 30s near Arlington and north Laramie
range. Downsloping winds off the Laramie Range has raised
temperatures into the mid 50s here in Cheyenne with humidities
down around 10 percent. Fortunately winds are fairly light.
Water Vapor imagery showing a rather potent low pressure system
off the coast of Oregon and northern California. We are going to
need to watch the track of this low pressure system into the
weekend.
Both the GFS and latest ECMWF run shows this low tracking into
southern California Saturday afternoon, then ejecting northeast
into Colorado Sunday morning. Carbon County looks to be on the
favorable left quadrant of a 130+ knot 250mb jet beginning Sunday
morning and persisting through the day. Both the GFS and ECMWF has
snow developing over the Snowy and Sierra Madre ranges as early
as 12Z Sunday, persisting into Monday. Strong 850/700mb Craig to
Casper height gradients being forecast on both the local strong
wind forecast products beginning Sunday around 18Z Sunday.
With the persistent snow over the mountains and increasing
pressure gradients, decided to go with a Winter Storm Watch for
the Snowy and Sierra Madre Ranges as well as the Arlington zone on
Interstate 80. Snow and strong winds will continue into Tuesday.
.LONG TERM...(Monday through Friday)
Issued at 255 PM MST Fri Nov 25 2016
Significant change to the overall weather pattern is expected for
next week with much colder temperatures expected in the
foreseeable future. These temperatures will be a significant
deviation from conditions over October and earlier this month.
Models and ensembles show a long wave upper level trough moving
over the western third of the United States late Sunday. This
feature is expected to remain nearly stationary or shift
slightly to the east through the week...and then the longwave
trough may actually retrograde westward by next weekend.
Thankfully...no major storm systems appear to be on the horizon as
the Polar jet rapidly dives southward towards the Mexico/U.S.
border by late next week. With the storm track so far south...any
snowfall will have to initiate from limited dynamic forcing and
weak shortwave disturbances aloft along with little low to
midlevel moisture. Tuesday through Thursday will be pretty cold
and blustery days with highs struggling to reach the mid 20's to
mid 30's across the whole forecast area along with gusty winds
during each day. Will have to watch some of the wind prone areas
for locally strong gap winds each morning as the llvl pressure
gradient will increase mainly due to high pressure to the west of
the continental divide. Although no significant systems are
expected through late next week...periods of snow across the
mountains will result in light to moderate accumulation.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1117 PM MST Fri Nov 25 2016
VFR conditions prevail overnight. Gusty winds should develop again
on Saturday for terminals near the mountains.
&&
.FIRE WEATHER...
Issued at 123 PM MST Fri Nov 25 2016
Windy conditions expected to continue into the weekend as low
pressure approaches the area from the west. Wind prone areas will
gust into the mid 40 MPH range with afternoon humidities falling
into the mid teens along the Interstate 80 corridor from Sidney to
Cheyenne Saturday. Fortunately we have seen recent snowfall that
should help ease fire weather concerns. Next storm system moves
into the area Sunday with snow becoming widespread west of the
Laramie Range during the say Sunday and into areas east of the
Laramie Range Monday.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Storm Watch from late Saturday night through Monday
afternoon for WYZ112-114.
Winter Storm Watch from Sunday morning through Monday afternoon
for WYZ110.
NE...None.
&&
SHORT TERM...GCC
LONG TERM...TJT
AVIATION...CLH
FIRE WEATHER...GCCHazardous weather outlook, Nov 25, 7:31 PM MST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 731 PM MST FRI NOV 25 2016 WYZ101>119-270245- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 731 PM MST FRI NOV 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A GOOD CHANCE OF SNOW IN AREAS WEST OF THE LARAMIE RANGE BEGINNING ON SUNDAY AND CONTINUING THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ002-003-019>021-054-055-095-096-270245- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 731 PM MST FRI NOV 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY INCREASING CHANCES FOR SNOW ACROSS THE PANHANDLE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 11:54 AM MST | Blizzard Watch | CYS | Carbon | 16 hr |
| Nov 26, 11:54 AM MST | Blizzard Warning | CYS | Albany, Carbon | 39 hr |
| Nov 26, 11:54 AM MST | Winter Storm Warning | CYS | Albany, Carbon | 3 days |
| Nov 26, 11:54 AM MST | Winter Weather Advisory | CYS | Albany, Carbon | 51 hr |
| Nov 26, 12:07 PM MST | High Wind Warning | CYS | Albany, Laramie, Platte | 46 hr |
Nearby
High Wind Watches in Wyoming, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.